MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5IVL7060
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The device was returned with the distal portion of the catheter missing.The reported failure was confirmed, and the balloon rupture may have happened first.Afterward as the device is being removed it is possible that it was caught onto something and with force was used to withdraw the device that caused it to separate.It was noted that the device was initially used for 120 pulses, removed from the body and then reinserted into the body for further pulsing which is outside the instructions for use for the m5 ivl catheter.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
An m5 ivl peripheral catheter was used accessing thought the left femoral artery to treat the left and right iliac artery.A balloon ruptured may have occurred and when removing the ivl catheter from the body, detachment of the balloon occurred and were unsuccessful to snare.The detached portion of the ivl catheter was successfully trapped with a gore vbx stent.To date, no patient sequelae has been reported.It was noted that the device was initially used for 120 pulses, removed from the body and then reinserted into the body for further pulsing that can cause the balloon to be damaged in the process.

Brand Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15996614
Report Number3015053858-2022-00068
Device Sequence Number5922590
Product Code PPN
UDI-Device Identifier00195451000195
UDI-Public(01)00195451000195(17)231031(10)82235883
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberM5IVL7060
Device Catalogue NumberM5IVL7060
Device Lot Number82235883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX STENT GRAFT.; GUIDEWIRE: 0.014" CHOICE PT.; SHEATH: 6 6F PINNACLE DESTINATION GUIDING SHEATH.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale